Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had stent placed after a heart attack. Suffering from Hashimoto's thyroiditis and hallucinations. What could it be?

Answered by
Dr.
Dr. Vandana Khare

Pathologist and Microbiologist

Practicing since :1998

Answered : 692 Questions

default
Posted on Fri, 29 Nov 2013 in Heart Attack
Question: I had a heart attack 2 weeks ago and had a stent put in. However now I am having hallucinations are they related. I also suffer from Hashimoto's thyroiditis , hyperparathyroidism and hyperaldestonism , coeliac disease and Ménière's disease
doctor
Answered by Dr. Vandana Khare 1 hour later
Brief Answer: certain medicines used in stenting may cause this Detailed Answer: Hi! Welcome to HCM! Hallucinations have numerous etiologies. hallucinations can be the result of all 3 processes, given the interplay among disturbances of brain anatomy, brain chemistry, prior experiences, and psychodynamic meaning. auditory sense disturbances are more complex than neurosensory tinnitus, that can be part of meniere disease,certain hallucinations have been noted rarely in patients with Hashimoto's thyroiditis too. However since your complain is of recent onset and has started just after stenting so the possibility of a medicinal side effect cannot be ruled out. clopidogrel bisulfate which is used in stenting has hallucinations as reported side effect although rare.It can also be a side effects for antiplatelet therapy. Tell your cardiologist right away if you have any of these side effects. Do not stop taking your medicine unless your doctor tells you to. If you stop taking your medicine without checking with your doctor, it can make your condition worse. You may need to take antiplatelet medicines for the rest of your life, depending on your condition. You will need to have your blood tested regularly . Keep all your appointments with your doctor and the lab, so that your body's response to medicines can be closely monitored. I sincerely hope this will help you! Take care!
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Clopidogrel

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

I learned I had CLL in 2008 at age 56; unfortunately required 2 coronary stents later that year, requiring Plavix. within one month I discovered I had ITP also; so my oncologist suggested chemotx which I refused, accepting RCP therapy only(avoided fludarabine). I have had two year "remission" until recently developed respiratory infection which led to the current "Crash "

to 26,000 pltsfor which I have been started on high dose Prednisone. I show no signs of progressive CLL(am considered stage1); thus my question: I'm from large family with history of autoimmune disorders; is it possible that I too have an intercurrent autoimmmune disease also, despite CLL?

doctor1 MD

I just had 2 stents putt in my heart. I was placed on plavix and lipitor in addition to the metoporol and aspirin I was already taking. I am now urinating very frequently (every two -two and 1/2 hours). Any ideas what would cause this change in urination pattern? The heart and stents were inserted 3 weeks ago

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

My father got a heart attack on 16th nov we though it was acidity and latee when the pain agreevated we came to the hospital by the time we wasted 5 hours . Doc went for angiography and quickly for angioplasty to fix the 100%blockages but still...

doctor1 MD

I have 2 Coranary heart stents. Left decending artery . Will the pain reliever drug indomethician be ok to take?